Alert archive / Texas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 147, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Aug 11, 2008, 7:54 PM CDT for Edwards County, Texas. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 11, 2008, 7:54 PM CDT (00:54 UTC)
- Expired
- Aug 11, 2008, 8:30 PM CDT
- In force
- 36 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
County Edwards County, TX
The radar
The Laughlin AFB radar (KDFX), 63 km from the middle of the area, began a volume at 00:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 0.9 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 82 J/kg
- Mixed-layer CIN
- -224 J/kg
- Mixed-layer LCL
- 2346 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KEWX 120054 SVREWX TXC137-120130- /O.NEW.KEWX.SV.W.0147.080812T0054Z-080812T0130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 754 PM CDT MON AUG 11 2008 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN EDWARDS COUNTY... * UNTIL 830 PM CDT. * AT 754 PM CDT...NWS METEOROLOGISTS HAVE DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER WEST CENTRAL EDWARDS COUNTY...OR 12 MILES EAST OF LOMA ALTA...AND MOVING SOUTH AT 6 MPH. * THE SEVERE THUNDERSTORM WILL OTHERWISE IMPACT MAINLY RURAL AREAS OF THE INDICATED COUNTY. LAT...LON 2976 10016 2962 10063 2994 10070 3004 10045 TIME...MOT...LOC 0054Z 343DEG 5KT 2988 10057 $$
2 follow-up statements
000 WWUS54 KEWX 120114 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 814 PM CDT MON AUG 11 2008 TXC137-120130- /O.CON.KEWX.SV.W.0147.000000T0000Z-080812T0130Z/ EDWARDS TX- 810 PM CDT MON AUG 11 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT FOR SOUTHWESTERN EDWARDS COUNTY... AT 806 PM CDT...A SEVERE THUNDERSTORM CONTINUED TO MOVE SOUTH AT 6 MPH ACROSS SOUTHWEST EDWARDS COUNTY. STRONG DOWNDRAFTS FROM THIS STORM MAY PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH. MOTORISTS ON US HIGHWAY 377 NEAR FARM TO MARKET ROAD 2523 ARE ADVISED TO USE ADDITIONAL CAUTION AS THE STORM WILL CAUSE HEAVY RAINS WHICH WILL SUDDENLY LIMIT VISIBILITIES. THE SEVERE THUNDERSTORM IS EXPECTED TO BE NEAR CARTA VALLEY BY 820 PM. LAT...LON 2976 10016 2962 10063 2994 10070 3004 10045 TIME...MOT...LOC 0110Z 343DEG 5KT 2986 10056 $$
000 WWUS54 KEWX 120124 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 824 PM CDT MON AUG 11 2008 TXC137-120134- /O.EXP.KEWX.SV.W.0147.000000T0000Z-080812T0130Z/ EDWARDS TX- 824 PM CDT MON AUG 11 2008 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN EDWARDS COUNTY WILL BE ALLOWED TO EXPIRE AT 830 PM CDT... LAT...LON 2976 10016 2962 10063 2994 10070 3004 10045 TIME...MOT...LOC 0124Z 343DEG 5KT 2984 10055 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 6:38 PM CDT, 1 hour 16 minutes earlier.
Area forecast discussion, Aug 11, 6:38 PM CDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 638 PM CDT MON AUG 11 2008 .AVIATION... VFR CONDITIONS AND SE-SLY WINDS AOB 10 KTS WILL GENERALLY PREVAIL THROUGH THE TAF PERIOD. SCT SHRA/TSRA IS EXPECTED TO DEVELOP OVERNIGHT...WITH TEMPO MVFR/IFR CONDITIONS IN AND AROUND THE CONVECTIVE ACTIVITY. PATCHY MVFR CIGS ARE POSSIBLE IN THE NEAR DAWN HOURS ALONG THE I-35 CORRIDOR. && .PREV DISCUSSION... /ISSUED 430 PM CDT MON AUG 11 2008/ UPDATE... UPDATED FORECAST TO ADD A MENTION OF LOCALLY HEAVY RAINFALL TO THE FORECAST FOR TONIGHT GIVEN THE IMPRESSIVE QPF FROM THE 12Z GFS AND 18Z NAM12 SOLUTIONS...AND THE ABOVE NORMAL PWAT (1.91 IN.) AT KDRT THIS MORNING. OTHERWISE...FORECAST ON TRACK. NEW SUITE OF PRODUCTS OUT SHORTLY. PREV DISCUSSION... /ISSUED 334 PM CDT MON AUG 11 2008/ DISCUSSION...A BROKEN LINE OF SHOWERS AND THUNDERSTORMS ARE DEVELOPING ALONG A FRONTAL BOUNDARY ACROSS THE FAR NORTHERN SECTION OF OUR CWFA THIS AFTERNOON. THESE SHOWERS AND THUNDERSTORMS WILL SLOWLY PUSH SOUTHEAST OVER THE NEXT FEW HOURS AS THE BOUNDARY PUSHES SOUTHWARD...BRINGING GOOD RAINS TO THESE AREAS. MODELS INDICATE THE DEVELOPMENT OF AN MCS TONIGHT BRINGING GOOD CHANCES OF RAIN TO SOUTH CENTRAL TEXAS. HAVE INCLUDED POPS OF 60 PERCENT ALONG THE I-35 CORRIDOR DOWN TO SAN ANTONIO. TUESDAY WILL BRING MORE CHANCES FOR RAIN...BUT BEGIN TO DIMINISH BY TUESDAY NIGHT. RAIN AMOUNTS WILL RANGE FROM ONE QUARTER INCH TO ONE INCH ACROSS THE AREA. HIGH PRESSURE WILL BUILD BACK INTO THE REGION ON WEDNESDAY...ENDING THE CHANCES FOR RAIN. HIGH PRESSURE WILL DOMINATE SOUTH CENTRAL TEXAS WEATHER THROUGH FRIDAY. OVER THE WEEKEND ANOTHER TROUGH AND ASSOCIATED COLD FRONT WILL PUSH SOUTH INTO THE REGION...BRINGING MORE CHANCES FOR SHOWERS AND THUNDERSTORMS. TEMPERATURES WILL BE IN THE MID TO UPPER 90S ON TUESDAY WITH CHANCES OF RAIN AND AMPLE CLOUD COVER...BUT WILL BE NEAR THE CENTURY MARK ONCE AGAIN WEDNESDAY THROUGH THE REMAINDER OF THE WORK WEEK UNDER DOMINANT HIGH PRESSURE. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 77 93 76 99 75 / 60 40 10 - - AUSTIN BERGSTROM INTL AIRPORT 76 95 75 99 74 / 60 40 10 - - DEL RIO INTL AIRPORT 77 99 80 103 78 / 40 20 - - - SAN ANTONIO INTL AIRPORT 77 94 77 97 77 / 60 30 - - - && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 11/25
Hazardous weather outlook, Aug 11, 4:59 AM CDT, 14 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 459 AM CDT MON AUG 11 2008 TXZ171>173-183>194-202>209-217>225-228-121000- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 459 AM CDT MON AUG 11 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... HEAT INDICES WILL BE NEAR 105 MOST AREAS THIS AFTERNOON WITH SOME LOCATIONS BETWEEN 105 AND 110 DEGREES OVER THE RIO GRANDE PLAINS. SCATTERED THUNDERSTORMS THIS AFTERNOON INTO THIS EVENING COULD PRODUCE STRONG WIND GUSTS...ALONG WITH LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 7:28 AM CDT | Areal Flood Advisory | EWX | Gillespie | 2 hr |
| Aug 12, 7:55 AM CDT | Areal Flood Advisory | EWX | Blanco, Gillespie, Kendall, Kerr | 2 hr |
| Aug 12, 3:09 PM CDT | Areal Flood Advisory | EWX | Val Verde | 111 min |
| Aug 12, 3:52 PM CDT | Areal Flood Advisory | EWX | Gillespie, Kerr | 113 min |
| Aug 12, 4:43 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Real | 32 min |
| Aug 12, 6:00 PM CDT | Areal Flood Advisory | EWX | Edwards, Kinney, Val Verde | 2 hr |
| Aug 12, 6:11 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Kinney, Val Verde | 34 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.